Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 18, 2004, 1:45 PM MDT for Power County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 1:45 PM MDT (19:45 UTC)
- Expired
- Jun 18, 2004, 2:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Power County, ID
The radar
The Pocatello radar (KSFX), 38 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601 WUUS55 KPIH 181945 SVRPIH IDC077-182030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 145 PM MDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL POWER COUNTY IN IDAHO * UNTIL 230 PM MDT * AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF ARBON VALLEY...OR ABOUT 9 MILES EAST OF NEELEY...AND MOVING NORTHEAST AT 20 MPH. LAT...LON 4274 11284 4262 11267 4282 11247 4292 11262 $$ GK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:30 AM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 18, 9:30 AM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 930 AM MDT FRI JUN 18 2004 .DISCUSSION... AREA OF SHOWERS/TSTMS CONTINUES ACROSS FAR SE THIS MORNING AS IT CONTINUES TO PROGRESS INTO WYOMING. EXTREMELY UNSTABLE THROUGH SATURDAY WITH SEVERAL WEAK SHORT WAVES IN WESTERLY FLOW WILL MOVE THROUGH TODAY. MESOETA CAPES APPROACHING 1000 WITH LI AROUND -5 BY 18Z. WENT SCATTERED TSTMS ALL LOCALES THIS AFTERNOON UPPING POPS. THINK BEST WILL AGAIN BE IN FAR SE WHERE LEFTOVER BOUNDARIES FROM LAST NIGHTS AND THIS MORNINGS TSTMS PREVALENT. WITH REDUCED FREEZING LEVELS THINK MAIN THREAT IF SEVERE WILL BE LARGE HAIL. MINOR UPDATES TO ZONES FOR THIS MORNING PACKAGE. GK && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 18, 5:00 AM MDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT FRI JUN 18 2004 IDZ017>023-031-032-191100- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:11 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia | 34 min |
| Jun 18, 3:00 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 45 min |
| Jun 18, 3:44 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.